MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VLP MINI-MOD 1.5MM T PL 2H HD 6H SFT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH & NEPHEW, INC. VLP MINI-MOD 1.5MM T PL 2H HD 6H SFT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 74441514
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the incision and identification of the fracture at the base of the proximal phalanx of the fifth finger of the left hand, it was decided to place the t-plate of 2x6 holes of the mini-mod 1.5 system.Two holes were removed to adapt it to the patient¿s anatomy, then, we started to fix it, a 1.1-gauge drill was used, a cortical screw was initially placed to attach the plate to the bone but this was not fixed in the correct way.For this reason, doctor decided to fix a blocked screw in another hole and change the first one by a blocked screw, but once changed, this was not blocked to the plate.Doctor decided to place the rest of screws, but all of them were in similar conditions, cortical screws are not adjusting when they are in contact and blocked screws that do not threaten in the plate, in spite of performing the steps for the placement of screw with guide and drill.Reduction of the fracture was verified and it was decided to leave the plate with the screws already implanted as support plate with immobilization of the phalanx.A 0-30 minutes delay was reported.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.Without the actual product involved our investigation cannot proceed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.If the devices are received in the future, this complaint can be re-opened.We consider this complaint closed.

Brand Name
VLP MINI-MOD 1.5MM T PL 2H HD 6H SFT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8305928
Report Number1020279-2019-00421
Device Sequence Number1064493
Product Code HWE
UDI-Device Identifier00885556491140
UDI-Public00885556491140
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74441514
Initial Date Received by Manufacturer 01/13/2019
Supplement Date Received by Manufacturer01/13/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date06/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1